Alert archive / South Dakota / High Wind Warnings in 2007

High Wind Warning 2, NWS Rapid City, SD

January 7, 200713 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Jan 7, 2007, 2:44 PM MST for 13 counties in South Dakota. It took effect at Jan 8, 2007, 6:00 AM MST. It was in force for 12 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 7, 2007, 2:44 PM MST (21:44 UTC)
In effect from
Jan 8, 2007, 6:00 AM MST
Expired
Jan 8, 2007, 6:07 PM MST
In force
12 hr
Issued by
NWS Rapid City, SD

Counties Bennett County, SD, Butte County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 63 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 11:01 AM MSTNON-TSTM WND GST 63Rapid City, SD
Jan 8, 11:18 AM MSTNON-TSTM WND GST 54Ellsworth Afb, SD
Jan 8, 11:22 AM MSTNON-TSTM WND GST 59Rapid City Airport, SD
Jan 8, 1:24 PM MSTNON-TSTM WND GST 53Faith, SD
Jan 8, 1:56 PM MSTHIGH SUST WINDS 41Faith, SD
Jan 8, 1:56 PM MSTHIGH SUST WINDS 46Buffalo, SD
Jan 8, 2:40 PM MSTNON-TSTM WND GST 67Lemmon, SD
Jan 8, 3:00 PM MSTNON-TSTM WND GST 621 N Tilford, SD
Jan 8, 3:31 PM MSTNON-TSTM WND GST 59Buffalo, SD
Jan 8, 3:50 PM MSTNON-TSTM WND GST 54Bison, SD
Jan 8, 4:00 PM MSTSNOW 5.59 Sw Hill City, SD
Jan 8, 4:40 PM MSTNON-TSTM WND GST 52Newell, SD
Jan 8, 5:30 PM MSTNON-TSTM WND GST 53Union Center, SD
Jan 8, 6:00 PM MSTSNOW 2Hill City, SD
Jan 8, 6:00 PM MSTHEAVY SNOW 62 Ne Deadwood, SD
Jan 8, 6:00 PM MSTHEAVY SNOW 7.1Lead, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KUNR 072144
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
244 PM MST SUN JAN 7 2007

ON MONDAY...A FAST MOVING ALBERTA CLIPPER TYPE STORM SYSTEM WILL
ROCKET ACROSS THE NORTHERN PLAINS. THIS SYSTEM HAS THE POTENTIAL TO
CREATE SUSTAINED NORTHWEST WINDS GREATER THAN 40 MPH AND GUSTS GREATER
THAN 60 MPH ON THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA.

SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073-
081400-
/O.UPG.KUNR.HW.A.0002.070108T1300Z-070109T0200Z/
/O.NEW.KUNR.HW.W.0002.070108T1400Z-070109T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER
244 PM MST SUN JAN 7 2007 /344 PM CST SUN JAN 7 2007/

...HIGH WIND WARNING IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM
MST /8 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST
/8 PM CST/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS ARE EXPECTED ON MONDAY AS A FAST MOVING LOW PRESSURE
SYSTEM CROSSES THE AREA.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ030-042-074-081400-
/O.UPG.KUNR.HW.A.0002.070108T1300Z-070109T0200Z/
/O.NEW.KUNR.WI.Y.0002.070108T1400Z-070109T0200Z/
CUSTER CO PLAINS-SHANNON-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...HERMOSA
244 PM MST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY WINDY CONDITIONS ARE EXPECTED ON MONDAY AS A FAST MOVING LOW
PRESSURE SYSTEM CROSSES THE AREA.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$

SDZ027-041-081400-
/O.NEW.KUNR.WI.Y.0002.070108T1400Z-070109T0200Z/
SOUTHERN FOOT HILLS-FALL RIVER-
INCLUDING THE CITIES OF...HOT SPRINGS...EDGEMONT
244 PM MST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY. 

VERY WINDY CONDITIONS ARE EXPECTED ON MONDAY AS A FAST MOVING LOW
PRESSURE SYSTEM CROSSES THE AREA.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$
5 follow-up statements
000 
WWUS73 KUNR 080302
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
802 PM MST SUN JAN 7 2007

.A TIGHT PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS ON MONDAY
WILL RESULT IN VERY STRONG WINDS ACROSS THE WESTERN SOUTH DAKOTA
PLAINS. SUSTAINED WINDS OF 30 TO 50 MPH...WITH GUSTS TO AROUND 60
MPH ARE LIKELY. 

MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO THEY
DO NOT GET DESTROYED OR CAUSE DAMAGE. IF YOU ARE DRIVING A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR
TRIP UNTIL THE WINDS DECREASE.

SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073-
081130-
/O.CON.KUNR.HW.W.0002.070108T1400Z-070109T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER
802 PM MST SUN JAN 7 2007 /902 PM CST SUN JAN 7 2007/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/
TO 7 PM MST /8 PM CST/ MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ TO
7 PM MST /8 PM CST/ MONDAY. 

STRONG NORTHWEST WINDS WILL INCREASE MONDAY MORNING...AND CONTINUE
INTO MONDAY EVENING. SUSTAINED WINDS OF 35 TO 50 MPH...WITH GUSTS
AROUND 60 MPH ARE LIKELY.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ027-030-041-042-074-081130-
/O.CON.KUNR.WI.Y.0002.070108T1400Z-070109T0200Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...HERMOSA
802 PM MST SUN JAN 7 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MST MONDAY. 

NORTHWEST WINDS WILL INCREASE MONDAY MORNING...AND CONTINUE INTO
MONDAY EVENING. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS
AROUND 50 MPH ARE LIKELY.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$
000 
WWUS73 KUNR 081033
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
333 AM MST MON JAN 8 2007

.A TIGHT PRESSURE GRADIENT EXISTS OVER THE NORTHERN PLAINS TODAY.
AS A COLD FRONT MOVES THROUGH...EXPECT NORTHWEST WINDS TO STRENGTHEN
OVER THE AREA.

MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO
THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. IF YOU ARE DRIVING A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR
TRIP UNTIL THE WINDS DECREASE.

SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073-
081845-
/O.EXT.KUNR.HW.W.0002.070108T1300Z-070109T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER
333 AM MST MON JAN 8 2007 /433 AM CST MON JAN 8 2007/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING. 

STRONG NORTHWEST WINDS WILL INCREASE THIS MORNING...REACHING
SUSTAINED SPEEDS OF 35 TO 50 MPH. GUSTS OVER 60 MPH ARE LIKELY.
WINDS WILL DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ027-030-041-042-074-081845-
/O.EXT.KUNR.WI.Y.0002.070108T1300Z-070109T0200Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...HERMOSA
333 AM MST MON JAN 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING...REACHING SUSTAINED
SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH
THIS EVENING.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$
000 
WWUS73 KUNR 081724
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1024 AM MST MON JAN 8 2007

.A TIGHT PRESSURE GRADIENT EXISTS OVER THE NORTHERN PLAINS TODAY.
AS A COLD FRONT MOVES THROUGH...EXPECT NORTHWEST WINDS TO
STRENGTHEN OVER THE AREA THIS AFTERNOON.

MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO
THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. IF YOU ARE DRIVING A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR
TRIP UNTIL THE WINDS DECREASE.

SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073-
090200-
/O.CON.KUNR.HW.W.0002.000000T0000Z-070109T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER
1024 AM MST MON JAN 8 2007 /1124 AM CST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING. 

STRONG NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...REACHING
SUSTAINED SPEEDS OF 35 TO 50 MPH THIS AFTERNOON. GUSTS UP TO 60 MPH ARE
POSSIBLE. WINDS WILL DIMINISH THIS EVENING.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD.



$$

SDZ027-030-041-042-074-090200-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-070109T0200Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...HERMOSA
1024 AM MST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...REACHING SUSTAINED
SPEEDS OF 30 TO 40 MPH THIS AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL
DIMINISH THIS EVENING.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD.


$$
000 
WWUS73 KUNR 082220
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
320 PM MST MON JAN 8 2007

.A TIGHT PRESSURE GRADIENT EXISTS OVER THE NORTHERN PLAINS TODAY.
STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EVENING.

SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073-
090200-
/O.CON.KUNR.HW.W.0002.000000T0000Z-070109T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER
320 PM MST MON JAN 8 2007 /420 PM CST MON JAN 8 2007/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING. 

STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EVENING...WITH SUSTAINED
SPEEDS OF 35 TO 45 MPH. GUSTS UP TO 60 MPH ARE POSSIBLE. WINDS
WILL DIMINISH LATER THIS EVENING.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD.

$$

SDZ027-030-041-042-074-090200-
/O.CON.KUNR.WI.Y.0002.000000T0000Z-070109T0200Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...HERMOSA
320 PM MST MON JAN 8 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE INTO THE EVENING...WITH SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH
LATER THIS EVENING.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD.

$$
000 
WWUS73 KUNR 090107
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
607 PM MST MON JAN 8 2007

SDZ001-002-012>014-025-026-031-032-043-044-046-047-049-072-073-
090215-
/O.CAN.KUNR.HW.W.0002.000000T0000Z-070109T0200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL...
PHILIP...KADOKA...MARTIN...WHITE RIVER...MISSION...WINNER...
STURGIS...UNION CENTER
607 PM MST MON JAN 8 2007 /707 PM CST MON JAN 8 2007/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WIND OF 20 TO 35 MPH...WITH GUSTS AROUND 45 MPH WILL
CONTINUE TO DECREASE THIS EVENING.

$$

SDZ027-030-041-042-074-090215-
/O.CAN.KUNR.WI.Y.0002.000000T0000Z-070109T0200Z/
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT...
PINE RIDGE...KYLE...HERMOSA
607 PM MST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 15 T0 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
TO DECREASE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Jan 7, 10:38 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 7, 10:38 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1038 AM MST SUN JAN 7 2007

.DISCUSSION...17Z SFC ANALYSIS SHOWS TIGHT PRESSURE GRADIENT REMAINS
OVER THE AREA THIS MORNING. WINDS HAVE POPPED UP A BIT DURING THE
LAST HOUR AS MIXING IMPROVES...BUT THE WINDS SHOULD DIMINISH THIS
AFTERNOON ADN LL WARM AIR ADVECTION STRENGTHENS AND THE GRADIENT
BEGINS TO SLACKEN. SKIES ARE CLEAR OVER THE AREA AND TEMPERATURES
HAVE BEEN RISING QUICKLY SO HAVE ADJUSTED HIGH TEMPS IN A FEW
LOCATIONS.

TONIGHT/MONDAY...ANOTHER FAST MOVING ALBERTA-CLIPPER SYSTEM WILL
ROCKET INTO THE NORTHERN PLAINS. THIS ONE IS FORECAST TO MOVE JUST
NORTH OF THE CWA...MAXIMIZING SUBSIDENCE AND COLD AIR ADVECTION IN
IT/S WAKE MONDAY. THE RESULT WILL BE VERY WINDY TO STRONG
WINDS...AND HENCE WILL CONTINUE HIGH WIND WATCH FOR MONDAY. LATEST
GUIDANCE SHOWING BEST MOISTURE AND LIFT EAST OF CWA...BUT WITH SUCH
A STRONG SYSTEM MOVING THROUGH CHANCE POPS PRUDENT.

TUESDAY...SHORT-LIVED UPPER/THERMAL RIDGE WILL GIVE US A NICE DAY.
POTENTIAL TEMPERATURES IN THE LOWER 50S...BUT CLOUD COVER WILL PLAY
A FACTOR BY KEEPING TEMPERATURES IN THE 40S. 50S WOULD BE A BONUS
BEFORE THE BOTTOM FALLS OUT.

WEDNESDAY...DEEP UPPER TROUGH DEVELOPS OVER WESTERN CANADA AND
SETTLES OVER THE ROCKIES. A STRONG ARCTIC FRONT WILL OOZE SOUTH
THROUGH THE CWA DURING THE DAY WITH HIGH POTENTIAL FOR TEMPERATURE
BUSTS. WITH SUCH A STRONG SFC-700MB BAROCLINIC ZONE AND ASSOCIATED
RIBBON OF FRONTOGENESIS HAVE UPPED POPS IN THE NORTH DURING THE DAY
AND THE SOUTH AT NIGHT AS FRONT SLIPS SOUTH.

EXTENDED...ARCTIC AIR WILL SETTLE INTO THE AREA BY THURSDAY AND
REMAIN THRU THE WEEKEND. LARGE UPPER TROF IS PROGGED TO SINK SOUTH
INTO THE ROCKIES LATE IN THE WEEK AND LINGER ACROSS THE REGION INTO
THE WEEKEND. THIS WILL KEEP THE WEATHER RATHER UNSETTLED. GFS
CONTINUES TO HINT AT SOME LIGHT OVERRUNNING SNOWFALL...ESPECIALLY
ACROSS SOUTHERN PARTS OF THE CWA...FOR LATER THURSDAY THROUGH AT
LEAST FRIDAY. WILL KEEP LOW POPS IN PLACE FOR MUCH OF THE CWA
THROUGH FRIDAY NIGHT...BUT IF TRENDS CONTINUE WILL NEED TO RAISE
THEM ACROSS THE SOUTH. HAVE ALSO ADDED SOME LOW POPS FOR SATURDAY
ACROSS SOUTH CENTRAL SD AND THE HILLS.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED ACROSS THE REGION TODAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH NW THROUGH SC SD MON.
WY...NONE.

&&
Hazardous weather outlook, Jan 7, 4:40 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
440 AM MST SUN JAN 7 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-081400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
440 AM MST (540 AM CST) SUN JAN 7 2007

...WIND ADVISORY IN EFFECT FOR THE SOUTH DAKOTA PLAINS UNTIL 11 AM
MST...
...HIGH WIND WATCH IN EFFECT FOR THE SOUTH DAKOTA PLAINS MONDAY
MORNING THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL GIVE THE SOUTH
DAKOTA PLAINS VERY WINDY CONDITIONS THIS MORNING. NORTHWEST WINDS
WILL BLOW AT 20 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL DIMINISH
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER FAST MOVING ALBERTA CLIPPER WILL POTENTIALLY BRING STRONG
WINDS TO THE REGION MONDAY. NORTHWEST WINDS FROM 30 TO 50 MPH WITH
GUSTS OVER 60 MPH ARE POSSIBLE OVER THE SOUTH DAKOTA PLAINS. AREAS
OF BLOWING SNOW WILL OCCUR WITH ANY SNOW THAT FALLS.

ARCTIC AIR WILL OOZE INTO THE NORTHERN PLAINS WEDNESDAY...LASTING
THROUGH NEXT WEEKEND. THE STRENGTH OF THE COLDEST AIR IS STILL
UNCERTAIN...BUT BE PREPARED FOR WELL BELOW NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 2:44 PM MSTWind AdvisoryUNRCuster, Fall River, Oglala Lakota27 hr

Nearby

High Wind Warnings in South Dakota, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.